Taking salicylates may deplete potassium.
Symptoms of potassium deficiency include:
- Nausea and vomiting
- Feeling of apprehension
- Muscle pain and weakness (mostly in the legs)
- Muscle cramps
- Strong, rapid or irregular heartbeat
The information presented here covers some of the nutrients that may be affected when you take certain medicines. If you have any of these signs and symptoms, it does not always mean you have low levels of these nutrients.
Factors that affect the level of nutrients are:
- Your medical history
- How long you have been taking the medicine
Please talk to your health care provider. They can best address your health care needs and see if you are at risk for low levels of any nutrients.
Gold Standard Drug Database: Drug Monograph: Aspirin, 2016. www.clinicalkey.com/#!/content/drug_monograph/6-s2.0-44. Accessed July 8, 2016.
Gold Standard Drug Database: Drug Monograph: Diflunisal, 2016. www.clinicalkey.com/#!/content/drug_monograph/6-s2.0-188. Accessed July 14, 2016.
Gold Standard Drug Database: Drug Monograph: Magnesium salicylate, 2016. www.clinicalkey.com/#!/content/drug_monograph/6-s2.0-1416. Accessed July 8, 2016.
Gold Standard Drug Database: Drug Monograph: Salsalate, 2016. www.clinicalkey.com/#!/content/drug_monograph/6-s2.0-555. Accessed July 14, 2016.
Osborn MB. Potassium. In: Adams JG, ed. Emergency Medicine. 2nd ed. Philadelphia, PA: Elsevier Saunders; 2014:chap 165.